U.S. doctors online nowAsk doctors free
A 18-year-old female asked:

Does apri cause weight gain?

2 doctor answers4 doctors weighed in
Dr. Frederica Lofquist
Specializes in Obstetrics and Gynecology
Maybe: In general birth control pills do not cause either weight loss or weight gain. However, a small number of women may experience weight changes when they start the pill. If it continues after you have been on the pill for a month or two you may want to change to a different pill.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Ralph Morgan Lewis
A Verified Doctoranswered
Family Medicine 40 years experience
Yes: Like many oral contraceptives, Apri can cause increased weight and appetite. Discuss with pcp/gyn whether a different oc might have less effect on weight. Watch caloric intake. Drink water before meal to reach satiety more quickly. Exercise 20-30 minutes daily to counter added weight.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 29-year-old member asked:

What causes weight gain?

3 doctor answers9 doctors weighed in
Dr. Gurmukh Singh
Pathology 51 years experience
Excess food: The short answer is, when caloric intake exceeds caloric expenditure. In other words, eating more food than is needed. Rarely, very rarely, it may be due to metabolic defects, .
Created for people with ongoing healthcare needs but benefits everyone.
A 43-year-old member asked:

Can the medications i'm on be the cause of my weight gain?

1 doctor answer1 doctor weighed in
Dr. Myra Skluth
Internal Medicine 37 years experience
Yes: Some medications such a birthcontrol pills, certain anti-depressants can cause weight gain. Certain pain medications can also cause weight gain. Prednisone which is an anti inflammatory medication also causes weight gain.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jul 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.